Alert archive / Illinois / Gale Warnings in 2012
Gale Warning 60, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Dec 21, 2012, 3:11 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2012, 3:11 PM CST (21:11 UTC)
- Expired
- Dec 22, 2012, 12:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
776 WHUS73 KLOT 212111 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 311 PM CST FRI DEC 21 2012 LMZ740>743-220515- /O.CAN.KLOT.GL.W.0059.000000T0000Z-121222T0300Z/ /O.NEW.KLOT.SC.Y.0122.121221T2111Z-121222T2100Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 311 PM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST UP TO 30 KT. * SIGNIFICANT WAVES...UP TO 18 FT. * OCCASIONAL WAVES...UP TO 24 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-220515- /O.EXP.KLOT.SR.W.0004.000000T0000Z-121221T2100Z/ /O.NEW.KLOT.GL.W.0060.121221T2111Z-121222T0600Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 311 PM CST FRI DEC 21 2012 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...NORTHWEST UP TO 45 KT. * SIGNIFICANT WAVES...UP TO 25 FT. * OCCASIONAL WAVES...UP TO 33 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ744-745-220400- /O.EXP.KLOT.SR.W.0004.000000T0000Z-121221T2100Z/ /O.NEW.KLOT.GL.W.0060.121221T2111Z-121222T0400Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 311 PM CST FRI DEC 21 2012 ...GALE WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING... ...STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS...NORTHWEST UP TO 35 KT. * SIGNIFICANT WAVES...UP TO 25 FT. * OCCASIONAL WAVES...UP TO 33 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JEE
2 follow-up statements
502 WHUS73 KLOT 220338 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 938 PM CST FRI DEC 21 2012 LMZ744-745-221145- /O.CAN.KLOT.GL.W.0060.000000T0000Z-121222T0400Z/ /O.EXA.KLOT.SC.Y.0122.000000T0000Z-121222T2100Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 938 PM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST UP TO 30 KT. * SIGNIFICANT WAVES...14 TO 18 FT. * OCCASIONAL WAVES...UP TO 24 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-220600- /O.CON.KLOT.GL.W.0060.000000T0000Z-121222T0600Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 938 PM CST FRI DEC 21 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTHWEST UP TO 40 KT. * SIGNIFICANT WAVES...UP TO 20 FT. * OCCASIONAL WAVES...UP TO 28 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>743-221145- /O.CON.KLOT.SC.Y.0122.000000T0000Z-121222T2100Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 938 PM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS...NORTHWEST UP TO 30 KT. * SIGNIFICANT WAVES...UP TO 18 FT. * OCCASIONAL WAVES...UP TO 24 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BMD
512 WHUS73 KLOT 220605 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1205 AM CST SAT DEC 22 2012 LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-220715- /O.EXP.KLOT.GL.W.0060.000000T0000Z-121222T0600Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1205 AM CST SAT DEC 22 2012 ...GALE WARNING HAS EXPIRED... SUSTAINED WINDS OR FREQUENT GUSTS TO GALE FORCE ARE NO LONGER EXPECTED. $$ LMZ740>745-221415- /O.CON.KLOT.SC.Y.0122.000000T0000Z-121222T2100Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1205 AM CST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...NORTHWEST UP TO 25 KT. * SIGNIFICANT WAVES...UP TO 14 FT. * OCCASIONAL WAVES...UP TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ IZZI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Dec 21, 3:03 PM CST, 8 minutes earlier.
Area forecast discussion, Dec 21, 3:03 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
303 PM CST FRI DEC 21 2012
.DISCUSSION...
301 PM CST
THE IMPACTS OF THE STRONG WINTER STORM SYSTEM ARE WINDING DOWN AS
THE LOW PHASES WITH THE COASTAL LOW OVER UPSTATE NEW YORK. THE NEXT
WEATHER CONCERN WILL FOCUS ON THE CHANCES FOR A WHITE CHRISTMAS.
WHILE THE REGION DID NOT SEE QUITE AS MUCH SNOW AS ANTICIPATED...THE
IMPACTS OF THE STRONG WINTER STORM SYSTEM WERE NUMEROUS...DUE TO THE
STRONG WINDS AND SHARP DROP IN TEMPERATURES. THE LATEST VISIBLE
SATELLITE IMAGERY SHOWS A WIDE SWATH OF SNOW COVER ACROSS THE
MISSISSIPPI RIVER...INTO NORTHCENTRAL IL...WITH A BREAK OVER
NORTHEASTERN IL. THE DEEP LOW PRESSURE SYSTEM HAS GENERATED WINDS
THAT WERE TOO STRONG FOR TRADITIONAL LAKE EFFECT SNOW...BUT THE COLD
FETCH OVER THE LAKE HAS LEAD TO SOME LAKE ENHANCED SNOW
SHOWERS...WHAT HAS BROUGHT SOME SNOW TO PORTIONS OF NORTHWESTERN
INDIANA. WITH THE CLEARING SKIES...THE IMMEDIATE CONCERN WILL BE
HOW LOW TEMPERATURES WILL DROP OVERNIGHT. WITH UPSTREAM OBS SHOWING
DEWPOINTS IN THE SINGLE DIGITS AND SOME SNOW COVER OVER PORTIONS OF
THE AREA...EXPECT THAT THE AREA SHOULD SEE SOME OF THE LOWEST
TEMPERATURES OF "METEOROLOGICAL WINTER"...WITH LOWS IN THE SINGLE
DIGITS WEST OF THE FOX VALLEY AND NORTH OF I-80...INCLUDING THE
ROCKFORD AREA. THERE IS A CHANCE THAT A FEW ISOLATED...SHELTERED
LOCATIONS COULD SEE TEMPERATURES HIT OR DROP SLIGHTLY BELOW 0F.
THE OTHER CONCERN...AS FAR AS TEMPERATURES ARE CONCERNED WILL BE
WITH HIGHS OVER THE WEEKEND. THE MODELS CONTINUE TO DRASTICALLY
UNDERFORECAST TEMPERATURES OVER NERN IL...WHICH HAD SEE MUCH LESS
SNOW THAT THE MODELS WOULD HAVE INDICATED. SO...WITH CLEAR
SKIES...AND LIGHT WINDS AS SFC RIDGING CROSSES THE REGION...HAVE
MAINTAINED THE IDEA OF TEMPS PEGGING OR SLIGHTLY EXCEEDING 40F OVER
NERN IL...INCLUDING THE CHICAGO METRO AREA. THE REST OF THE
CWA...WHICH SHOULD MAINTAIN SOME SNOWCOVER SHOULD SEE MUCH LOWER
TEMPERATURES...ONLY IN THE UPPER 20S TO LOWER 30S. AS THE RIDGE
CONTINUES TO BUILD ACROSS THE REGION...LIGHT WINDS WILL CONTINUE AND
TEMPS FOR SUNDAY MORNING SHOULD...ONCE AGAIN BE ON THE CHILLIER
SIDE...BUT NOT QUITE AS LOW AS SATURDAY MORNING...AS SOME MODERATION
TO THE AIRMASS SHOULD KEEP LOWS IN THE UPPER TEENS TO LOWER TO
MIDDLE 20S AND THE MODERATION SHOULD CONTINUE INTO SUNDAY AS THE
PORTIONS OF THE CWA EAST OF THE I-39 CORRIDOR CLIMB INTO THE MIDDLE
TO UPPER 30S.
FOR MONDAY...CHRISTMAS EVE...HAVE BEEN MONITORING THE CHANCES FOR
ANOTHER CHANCE FOR SNOW. UNFORTUNATELY...THE LONGER RANGE GUIDANCE
DOES NOT HAVE MUCH OF A BETTER HANDLE ON THE SITUATION AS IT HAD IN
PREVIOUS RUNS. THE MODELS HAVE BEEN ADVERTISING A SOUTHERN STREAM
SYSTEM LIFTING OUT OF THE RED RIVER VALLEY AND INTO THE LOWER OHIO
VALLEY SUNDAY AND SUNDAY NIGHT...BUT THERE REMAINS A FAIR AMOUNT OF
UNCERTAINTY AS TO HOW FAR NORTH THE SFC LOW WILL TRACK AND HOW
STRONG OF A SFC RIDGE WILL BUILD OUT OF CANADA AND SPREAD ACROSS THE
UPPER MIDWEST. THE SFC RIDGING WILL HAVE A MAJOR IMPACT ON THE SFC
LOW TRACK...WHICH IN TURN...WILL HAVE A MAJOR IMPACT ON THE
ASSOCIATED PCPN PATTERN. FOR NOW...WILL MAINTAIN A FAIRLY
CONSERVATIVE FORECAST...IN KEEPING MENTION OF SOME LIGHT SNOW OR
FLURRIES FOR MONDAY...THOUGH THE FAR SOUTHERN PORTIONS OF THE AREA
MAY BE WARM ENOUGH TO SEE MORE OF A RAIN/SNOW MIX IN THE
AFTERNOON...RATHER THAN ALL SNOW. HOWEVER...LATER CHRISTMAS
EVE...TEMPERATURES SHOULD DROP LOW ENOUGH TO SUPPORT A CHANGE TO ALL
SNOW FOR THE ENTIRE CWA. THE MAIN QUESTION REMAINS AS TO THE EXTENT
OF ANY ACCUMULATING SNOW. AT THIS POINT...THERE IS THE POTENTIAL
FOR AT LEAST A DUSTING TO SOME MINOR ACCUMULATIONS...BUT WOULD LIKE
TO SEE A BETTER GUIDANCE CONSENSUS BEFORE GETTING TOO EXCITED ABOUT
THE CHANCES FOR SEEING A CURRIER AND IVES SCENE LOOKING OUT THE
LIVING ROOM WINDOW.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* GUSTY NORTHWEST WINDS DIMINISHING THIS EVENING.
PAW
//DISCUSSION...UPDATED 20Z...
AN ADDITIONAL BAND OF MVFR CEILINGS HAS MOVED ACROSS THE CHICAGO
TERMINALS AND SHOULD CLEAR THE AREA IN AN HOUR OR TWO. CEILINGS
HAVE BEEN SLOWER TO CLEAR AT GYY AS ADDITIONAL CLOUDS HAVE SPREAD
OVER NORTHWEST INDIANA FROM LAKE MICHIGAN.
PREVIOUS DISCUSSION UPDATED 18Z...
THE LAST OF THE CLOUDS FROM THE DEPARTING SYSTEM HAVE EXITED ALL
THE TERMINALS EXCEPT FOR GYY THIS MORNING...AND SATELLITE SHOWS
CLOUDS AT GYY SHOULD BE GONE SHORTLY AFTER 18Z. NORTHWEST WINDS
WILL CONTINUE THROUGH THE AFTERNOON. GUSTS WILL DIMINISH QUICKLY
AFTER SUNSET AND WINDS BECOMING LIGHT LATER IN THE EVENING. THEN
LIGHT WINDS SHIFTING TO THE SOUTHWEST ON SATURDAY AS A HIGH
PRESSURE RIDGE MOVES ACROSS THE AREA.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* HIGH CONFIDENCE IN WIND TREND.
PAW
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT AND SUNDAY...VFR.
MONDAY...CHANCE OF LAKE EFFECT MVFR CIGS.
TUESDAY...CHANCE OF LAKE EFFECT SNOW SHOWER/MVFR CIGS.
WEDNESDAY...MVFR POSSIBLE. CHANCE OF SNOW W/IFR.
THURSDAY...MVFR CIGS POSSIBLE.
IZZI
&&
.MARINE...
209 PM CST
THE STRONG LOW PRESSURE THAT CAUSED STORM FORCE GUSTS ON THE LAKE
YESTERDAY HAS MOVED OVER NEW ENGLAND WITH A RIDGE OF HIGH PRESSURE
OVER THE EASTERN PLAINS. WINDS HAVE DIMINISHED TO GALES TO 45 KT AND
WILL CONTINUE TO DIMINISH OVERNIGHT. EXPECTING WINDS TO BE BELOW
GALE FORCE AROUND MIDNIGHT. FOR HEADLINES WILL LET THE STORM FORCE
WARNING EXPIRE AT 3PM THIS AFTERNOON AND RAISE A GALE WARNING
THROUGH MIDNIGHT ACROSS THE WHOLE LAKE. THE RIDGE MOVES OVER THE
WESTERN GREAT LAKES TOMORROW WITH WINDS BECOMING EAST. THEN A
SURFACE TROUGH SINKS SOUTH INTO THE CENTRAL PLAINS AND WESTERN GREAT
LAKES TURNING WINDS TO NORTHERLY ACROSS THE LAKE. LOW PRESSURE
MOVES THROUGH THE OHIO RIVER VALLEY MONDAY. WINDS REMAIN 20 KT OR
LESS OVER THE LAKE WITH NORTH/NORTHEAST WINDS ACROSS THE NORTHERN
HALF AND EASTERLY WINDS OVER THE SOUTHERN HALF. WINDS TURN BACK TO
NORTH 20 KT OR LESS BY TUESDAY. A MORE SIGNIFICANT LOW PRESSURE
SYSTEM MOVES NORTH ALONG THE APPALACHIANS MID WEEK...WITH THE
PRESSURE GRADIENT TIGHTENING OVER THE SOUTHERN HALF OF THE LAKE.
WENT WITH NORTH WINDS UP TO 30 KT FOR NOW.
FOR THE NEARSHORE WATERS...GUSTS HAVE RAPIDLY DIMINISHED BUT
THINKING A FEW GALE GUSTS ARND 35 KT ARE POSSIBLE EAST OF GARY. AS
SUCH WILL HAVE A GALE WARNING GO THROUGH 10 PM TONIGHT. GALES MAY
DIMINISH BEFORE THAT. WILL ALSO DROP THE GALE WARNING FOR THE
WESTERN 5 ZONES DUE TO WINDS BELOW 35 KT ALREADY. WILL INSTEAD
ISSUE A SMALL CRAFT ADVISORY THROUGH SATURDAY AFTERNOON DUE TO HIGH
WAVES. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE EASTERN IN
ZONES TONIGHT THROUGH SATURDAY MORNING AS WELL ONCE THE GALES HAVE
DIMINISHED. ONSHORE FLOW MAY CREATE HIGH WAVES THAT MEET SMALL
CRAFT ADVISORY CRITERIA SUNDAY NIGHT THROUGH MONDAY NIGHT
PRIMARILY ALONG THE ILLINOIS NEARSHORE WATERS. A SMALL CRAFT
ADVISORY MAY BE NEEDED AGAIN TUESDAY NIGHT THROUGH THURSDAY
EVENING FOR ALL OF THE NEAR SHORE WATERS.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...LAKESHORE FLOOD WARNING...INZ001-INZ002 UNTIL 3 AM SATURDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL MIDNIGHT SATURDAY.
SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 3 PM
SATURDAY.
GALE WARNING...NEARSHORE GARY TO MICHIGAN CITY IN UNTIL 10 PM FRIDAY.
&&Hazardous weather outlook, Dec 21, 1:30 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 130 PM CST FRI DEC 21 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 221930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 130 PM CST FRI DEC 21 2012 /230 PM EST FRI DEC 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE VERY STRONG NORTHWEST WINDS WILL GENERATE WAVES HIGH ENOUGH TO CAUSE FLOODING AND BEACH EROSION ALONG THE INDIANA SHORES OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF SOME PERIODS OF LIGHT SNOW ACCUMULATION ACROSS MUCH OF THE AREA MONDAY NIGHT THROUGH WEDNESDAY NIGHT. SOMEWHAT HEAVIER ACCUMULATIONS DUE TO LAKE EFFECT SNOW SHOWERS ARE POSSIBLE NEAR THE ILLINOIS AND INDIANA LAKE SHORES TUESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-221930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 130 PM CST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. STORM FORCE WINDS WILL DIMINISH TO GALES LATE THIS AFTERNOON. GALES FORCE WINDS WILL PERSIST TONIGHT....ESPECIALLY ACROSS THE INDIANA NEAR SHORES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WINDS AND WAVES WILL POSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-221930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 130 PM CST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. STORM FORCE WINDS WILL GRADUALLY DIMINISH TO GALE FORCE WINDS LATE THIS AFTERNOON. GALE FORCE WINDS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO JEE
In the hours before
Local storm report, Dec 21, 11:03 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1103 AM CST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM BLIZZARD 5 S MENDOTA 41.48N 89.12W
12/20/2012 LA SALLE IL NWS EMPLOYEE
SNOW AND BLOWING SNOW TOGETHER REDUCING VISIBILITY TO
UNDER 100 FEET AT TIMES. DELAYED REPORT.
&&
MTFLocal storm report, Dec 21, 11:13 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1113 AM CST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY SNOW ROCKFORD 42.27N 89.06W
12/20/2012 E0.0 INCH WINNEBAGO IL AMATEUR RADIO
EXTREMELY HEAVY SNOW FALL RATE, SNOW BEGINNING TO COVER
GROUND, VISIBILITY ABOUT 1/4 MILE. A FEW REPORTED SNOW
COVERED ROADS. RAIN CHANGED TO SNOW APPROXIMATELY 145 PM.
0535 PM NON-TSTM WND GST PERU 41.34N 89.13W
12/20/2012 M54.00 MPH LA SALLE IL AWOS
0617 PM NON-TSTM WND DMG DWIGHT 41.10N 88.42W
12/20/2012 LIVINGSTON IL PUBLIC
POWER LINES DOWN
0632 PM NON-TSTM WND DMG ELBURN 41.89N 88.47W
12/20/2012 KANE IL FIRE DEPT/RESCUE
POWER LINES DOWN
0635 PM NON-TSTM WND GST PONTIAC 40.88N 88.64W
12/20/2012 M55.00 MPH LIVINGSTON IL AWOS
SUSTAINED WINDS AT 44 MPH.
0659 PM NON-TSTM WND DMG MORRIS 41.37N 88.43W
12/20/2012 GRUNDY IL PUBLIC
WIRES AND TREE LIMBS DOWN
0703 PM SNOW MACHESNEY PARK 42.36N 89.04W
12/20/2012 E0.0 INCH WINNEBAGO IL AMATEUR RADIO
MODERATE SNOW FALLING... NEAR WHITE OUT CONDITIONS.
0756 PM SNOW 2 NE ROSCOE 42.44N 88.98W
12/20/2012 M3.5 INCH WINNEBAGO IL BROADCAST MEDIA
0818 PM NON-TSTM WND GST GIBSON CITY 40.47N 88.38W
12/20/2012 M56.00 MPH FORD IL PUBLIC
0830 PM SNOW 2 N WINNEBAGO 42.30N 89.24W
12/20/2012 M3.9 INCH WINNEBAGO IL BROADCAST MEDIA
WREX-TV
0830 PM BLIZZARD 5 S MENDOTA 41.48N 89.12W
12/20/2012 LA SALLE IL NWS EMPLOYEE
SNOW AND BLOWING SNOW TOGETHER REDUCING VISIBILITY TO
UNDER 100 FEET AT TIMES. DELAYED REPORT.
0935 PM NON-TSTM WND GST MORRIS 41.37N 88.43W
12/20/2012 M54.00 MPH GRUNDY IL AWOS
1000 PM SNOW POLO 41.98N 89.58W
12/20/2012 M3.9 INCH OGLE IL CO-OP OBSERVER
1/2 MILE VISIBILITY...MAINLY DUE TO BLOWING SNOW.
1200 AM SNOW ROCKFORD AIRPORT 42.20N 89.10W
12/21/2012 M1.4 INCH WINNEBAGO IL OFFICIAL NWS OBS
OFFICIAL SNOWFALL TOTAL FOR ROCKFORD
1200 AM SNOW 3 SW MIDWAY AIRPORT 41.75N 87.79W
12/21/2012 E0.3 INCH COOK IL CO-OP OBSERVER
1255 AM SNOW BOLINGBROOK 41.70N 88.08W
12/21/2012 M0.7 INCH WILL IL PUBLIC
&&
MTFThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 11:53 PM CST | Winter Weather Advisory | LOT | Boone, DeKalb, Lee, Ogle, Winnebago | 10 hr |
| Dec 21, 12:00 AM CST | Wind Advisory | LOT | Ford, Iroquois, Kankakee, LaSalle, Livingston | 6 hr |
| Dec 21, 9:25 AM CST | Gale Warning | LOT | 6 hr | |
| Dec 21, 3:11 PM CST | Small Craft Advisory | LOT | 24 hr | |
| Dec 21, 2:52 AM CST | High Wind Warning | LOT | Porter | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.